735
Identical Twins with X-Linked Agammaglobulinema Requiring Differing Amounts of Subcutaneous Immunoglobulin Secondary to Protein Losing Enteropathy
Monday, March 7, 2016
South Exhibit Hall H (Convention Center)
Jennifer Lan, MD, Shelby N. Elenburg, MD, John Eshun, MD, Jay A. Lieberman, MD

Rationale: Treatment of XLA requires Ig replacement therapy.  While dosed primarily by weight, concurrent medical conditions may require physicians to continually evaluate patients’ Ig requirement. Here we present a set of identical twins with XLA, one of whom has developed increased Ig requirement due to an inflammatory bowel disease (IBD) associated with protein losing enteropathy.

Methods:
We performed a retrospective chart review and case report.

Results:
At baseline, both patients were maintained on weekly subcutaneous Ig replacement therapy (total dose of ~533 mg/kg/month).  However, over the past year, Twin B had decreasing IgG levels (Twin A 1130 mg/dL, Twin B 741 mg/dL) despite no change in weight.  Twin B’s dose was increased to 666 mg/kg/month, however his IgG level continued to decline (498 mg/dL).  Despite minimal GI symptoms, fecal alpha-1 antitrypsin levels were checked due to remote history of cryptosporidium and found to be elevated in Twin B (75 mg/dL) and normal in Twin A (<20 mg/dL).  Twin B has now been started on azathioprine and prednisone, and his Ig dose has been increased to 800 mg/kg/month.

Conclusions:
We report one of the only cases of an IBD associated with protein losing enteropathy described in an XLA patient.  This case highlights the need to evaluate IgG levels in patients on replacement therapy, even in the setting of little no symptoms.  It also can serve to remind physicians of the importance of the GI tract as a source of protein loss in patients with primary immune deficiencies, even with normal T cell function.